If you’re currently taking a cholesterol-lowering statin drug and experiencing muscle pain as a side effect, there are three things you need to know:
- You’re not alone.
- That aching muscle pain is the symptom of a far more dangerous problem.
- Your doctor should be taking better care of you.
Let me explain…
Muscle pain is a red flag warning
As I just mentioned, you’re not alone. Far from it, in fact. Muscle pain was once referred to as a “rare” statin side effect. But as we now know, it’s actually quite common. It can range from a bothersome ache, to a burning sensation so pronounced some people can’t even climb stairs.
Living with chronic pain in exchange for scant protection from heart disease is a terrible trade-off. What’s worse: This muscle pain is actually a symptom of a more serious issue: muscle damage.
Last summer I told you about a study where researchers compared hundreds of patients with confirmed inflammatory muscle disease to hundreds of healthy participants. Researchers found that the muscle-damaged patients were nearly twice as likely to be statin users.
And that’s just the most recent research to reveal this risk.
What’s so unfortunate about this situation is that supplementing with the inflammation-thwarting coenzyme Q10 — better known as CoQ10 — could protect most patients who suffer this statin side effect.
And the last point I want to raise today is that any doctor who prescribes statins should be fully aware that these drugs drastically decrease your levels of CoQ10. It’s certainly not a secret (even to mainstream doctors), and the depletion can be resolved with a safe and inexpensive supplement.
Without nourishment, muscle cells sputter
Isn’t it ironic that doctors are fully aware of CoQ10’s powerful antioxidant abilities and heart health benefits, yet statins — the number one heart drug in the world — drain your body of this key nutrient? It’s quite sad, really.
And in Dr. Fred Pescatore’s Ultimate Heart-Protection Protocol, he points out a second level to this irony: Scientists believe that depletion of CoQ10 in muscle cells is the cause of a muscle pain known as myalgia.
He explains, “CoQ10 helps usher vital nutrients into mitochondria, the tiny energy generators within muscle cells and nearly all other cells within the body. Without enough CoQ10, muscle cells sputter, potentially causing them to become weak and painful.”
And this is where the all-important CoQ10 supplement comes to the rescue.
So whether you take a statin drug or not, a CoQ10 supplement can significantly reduce your risk of heart attack and stroke.
And if you do use a statin, CoQ10 is a must for muscle protection. Dr. Pescatore cites a study that showed a significant drop in pain scores among statin users who took 100 mg of CoQ10 daily.
In just 30 days, the CoQ10 group had a 38 percent reduction in “pain interfering with daily activities,” and 40 percent reduction in pain intensity.
Millions suffer needlessly
As impressive as those results are, they would likely be even better with an appropriate therapeutic dosage.
Dr. Pescatore explains: “A daily dose of 100 mg is a sub-therapeutic dose for those with heart disease. Remember, the heart is a muscle. So adequate levels of muscle-nourishing CoQ10 are a must. I recommend 100 mg — three times a day with meals. You should also add a high-potency B complex supplement, which maximizes CoQ10 absorption.”
Unfortunately, few statin users are getting the CoQ10 they desperately need.
Dr. Pescatore spotlights a recent Cleveland Clinic study that revealed this shocking stat: An astounding 43 percent of statin users suffered muscle pain and weakness after 10 weeks on the drug.
That’s a side effect that needlessly afflicts tens of millions of Americans!
Dr. Pescatore poses the question, “How many conventional medical doctors ever recommend taking CoQ10? I’m going to guess not many. In fact, they’re much more likely to prescribe you statin drugs…and sadly, call that a ‘solution.’”
Dr. Pescatore discusses one more major health factor related to heart health and CoQ10 levels. You can learn more about that in addition to a wide range of additional heart health strategies in Dr. Pescatore’s Ultimate Heart-Protection Protocol. Click here to read more about this online learning tool, or to enroll today.
Association of Statin Exposure With Histologically Confirmed Idiopathic Inflammatory Myositis in an Australian Population
JAMA Internal Medicine
July 30, 2018